Skip to content
This is a text only leaflet, designed for the visually impaired. Please visit our electronic Medicines Compendium (eMC) website to view the original document which may contain images or tables.

You may be able to get this leaflet in large print, Braille or as an audio CD, call the RNIB Medicine Leaflet line on 0800 198 5000 for more information.

The product code for this leaflet is: PL 00142/5554R

 

Paracetamol Tablets 500mg

Company Details

Actavis UK Ltd


Whiddon ValleyBarnstapleDevonEX32 8NS
Telephone:
Fax:
Medical Information Direct Line:
Medical Information e-mail:medinfo@actavis.co.uk
[view all information leaflets from this company]

PATIENT INFORMATION LEAFLET

Paracetamol 500mg tablets

Read all of this leaflet carefully before you start taking this medicine.

  • Keep this leaflet. You may need to read it again.
  • If you have any further questions, ask your doctor or pharmacist.
  • This medicine has been prescribed for you. Do not pass it on to others. It may harm them, even if their symptoms are the same as yours.

Index

1 What Paracetamol tablets are and what they are used for
2 Before you take
3 How to take
4 Possible side effects
5 How to store
6 Further information

Go to top of the page

1 What Paracetamol tablets are and what they are used for

Paracetamol tablets belong to a group of medicines called analgesics. They are used for the relief of mild to moderate pain and feverish conditions such as headache, toothache, colds, influenza, joint pain and period pains.

Go to top of the page

2 Before you take

Do not take Paracetamol tablets and tell your doctor if you:

  • are allergic (hypersensitive) to paracetamol or any of the ingredients in the tablet (see section 6).

Check with your doctor or pharmacist before taking Paracetamol tablets if you have:

  • suffered from alcoholism
  • severe kidney or liver disease.

Other important warnings:

taking painkillers for headaches too often or for too long can make them worse.

Taking other medicines

Please tell your doctor or pharmacist if you are taking or have recently taken any other medicines, including medicines obtained without a prescription. Especially:

  • medicines to prevent blood clotting such as warfarin
  • metoclopramide or domperidone (to prevent sickness)
  • colestyramine (to treat high cholesterol levels). Should not be taken at least one hour before and after taking paracetamol
  • imatinib (used to treat leukaemia and some stomach tumours).

Pregnancy and breastfeeding

Ask your doctor or pharmacist for advice before taking any medicines.

Go to top of the page

3 How to take

Always take Paracetamol tablets exactly as your doctor has told you. If you are not sure, check with your doctor or pharmacist.

Swallow the tablets with water. Take this medicine for as long as your doctor tells you to.

Doses:

  • Adults including elderly and children over 12 years: 1or 2 tablets every 4 to 6 hours as required, to a maximum of 8 tablets in a day.
  • Children 6-12 years: half to 1 tablet every 4-6 hours as required, to a maximum of 4 tablets in a day.
  • Children under 6 years: Not recommended.

If you take more than you should

Seek immediate medical advice in the event of an overdose, even if you feel well, because of the risk of delayed, serious liver damage.

If you (or someone else) swallow a lot of tablets at the same time, or you think a child may have swallowed any contact your nearest hospital casualty department or tell your doctor immediately. Symptoms of an overdose include feeling or being sick, loss of appetite, stomach pain or liver damage.

If you forget to take the tablets

Do not take a double dose to make up for a forgotten dose. If you forget to take a dose take it as soon as you remember it and then take the next dose at the right time.

Go to top of the page

4 Possible side effects

Like all medicines, Paracetamol tablets can cause side effects, although not everybody gets them.

Tell your doctor if you notice any of the following side effects or notice any other effects not listed:

  • Allergic reactions - skin rash
  • Blood - changes in numbers and types of blood cells. If you have an increase in number of nose bleeds or notice that you bruise more easily or have more infections talk to your doctor.
    Very rare cases of serious skin reactions have been reported

Reporting of side effects

If you get any side effects, talk to your doctor, pharmacist or nurse. This includes any possible side effects not listed in this leaflet. You can also report side effects directly via the Yellow Card Scheme at: www.mhra.gov.uk/yellowcard

By reporting side effects you can help provide more information on the safety of this medicine.

Go to top of the page

5 How to store

Keep out of the reach and sight of children.

Store below 25°C in a dry place, protected from light.

Do not use Paracetamol tablets after the expiry date stated on the label/carton/ bottle. The expiry date refers to the last day of that month.

Medicines should not be disposed of via wastewater or household waste. Ask your pharmacist how to dispose of medicines no longer required. These measures will help to protect the environment.

Go to top of the page

6 Further information

What Paracetamol tablets contain

  • The active substance (the ingredient that makes the tablets work) is 500mg of paracetamol.
  • The other ingredients are pregelatinised maize starch, maize starch, stearic acid.

What Paracetamol tablets look like and contents of the pack

Paracetamol are white, uncoated tablets.

Pack sizes are 30, 32 or 100 tablets.

Not all pack sizes will be marketed

Marketing Authorisation Holder and Manufacturer

Actavis
Barnstaple
EX32 8NS
UK
Go to top of the page

This leaflet was last revised in July 2014

If you would like a leaflet with larger text, please contact 01271 385257.

Actavis
Barnstaple
EX32 8NS
UK

AAAH0331 50814379


Text size normal Text size at 110% Text size at 120%

CHANGE FORMAT

 

USEFUL INFO

 

QUICK LINKS